Alert archive / Missouri / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 35, NWS Kansas City, MO

April 22, 2008Andrew County, Nodaway County, Missouri

NWS Kansas City, MO issued this severe thunderstorm warning at Apr 22, 2008, 2:27 AM CDT for Andrew County, Nodaway County, Missouri. It was in force for 33 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 22, 2008, 2:27 AM CDT (07:27 UTC)
Expired
Apr 22, 2008, 3:00 AM CDT
In force
33 min
Issued by
NWS Kansas City, MO
Area
Storm-based polygon

Counties Andrew County, MO, Nodaway County, MO

The radar

The Pleasant Hill radar (KEAX), 158 km from the middle of the area, began a volume at 07:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 22, 2:36 AM CDTHAIL 15 Ne Fillmore, MOHAIL SIZE AT LEAST 1 INCH.
Apr 22, 2:38 AM CDTHAIL 15 Ne Fillmore, MOHAIL SIZE AT LEAST 1 INCH.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 7.5 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2008-04-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1388 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2008-04-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 36 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1388 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
1301 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
36 m²/s²
0-3 km storm-relative helicity
74 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KEAX 220727
SVREAX
MOC003-147-220800-
/O.NEW.KEAX.SV.W.0035.080422T0727Z-080422T0800Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
227 AM CDT TUE APR 22 2008

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN ANDREW COUNTY IN NORTHWEST MISSOURI
  SOUTHERN NODAWAY COUNTY IN NORTHWEST MISSOURI

* UNTIL 300 AM CDT

* AT 226 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING WALNUT SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR FILLMORE...OR 12 MILES NORTHWEST OF
  SAVANNAH...AND MOVING NORTHEAST AT 31 MPH.

* THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF
  NORTHWESTERN ANDREW AND SOUTHERN NODAWAY COUNTIES...INCLUDING THE
  TOWNS OF BARNARD AND ARKOE.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN PLEASANT HILL.

LAT...LON 4030 9466 4000 9495 4002 9502 4004 9502
      4005 9505 4007 9507 4010 9506 4033 9501
TIME...MOT...LOC 0727Z 209DEG 27KT 4008 9497

$$

21
2 follow-up statements
000 
WWUS53 KEAX 220743
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
242 AM CDT TUE APR 22 2008

MOC003-220752-
/O.CAN.KEAX.SV.W.0035.000000T0000Z-080422T0800Z/
ANDREW MO-
242 AM CDT TUE APR 22 2008

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN ANDREW COUNTY IS
CANCELLED...

AT 241 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE 
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE 
AREA...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. 
THEREFORE...THE SEVERE THUNDERSTORM WARNING IS CANCELLED.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN PLEASANT HILL.

LAT...LON 4030 9466 4013 9486 4013 9495 4033 9501
TIME...MOT...LOC 0742Z 209DEG 27KT 4018 9490

$$

MOC147-220800-
/O.CON.KEAX.SV.W.0035.000000T0000Z-080422T0800Z/
NODAWAY MO-
242 AM CDT TUE APR 22 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
NODAWAY COUNTY UNTIL 300 AM CDT...

AT 241 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL.  THIS STORM WAS LOCATED 9 MILES EAST OF MAITLAND...OR 12 MILES
SOUTH OF MARYVILLE...MOVING NORTHEAST AT 31 MPH.

THIS SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF SOUTHERN
NODAWAY COUNTY...INCLUDING THE TOWN OF ARKOE.

HAIL UP TO 1 INCH IN DIAMETER HAS BEEN REPORTED IN FILMORE WITH THIS 
STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION 
TO PROTECT LIFE AND PROPERTY.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN PLEASANT HILL.

LAT...LON 4030 9466 4013 9486 4013 9495 4033 9501
TIME...MOT...LOC 0742Z 209DEG 27KT 4018 9490

$$

21
000 
WWUS53 KEAX 220758 RRA
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
259 AM CDT TUE APR 22 2008

MOC147-220809-
/O.EXP.KEAX.SV.W.0035.000000T0000Z-080422T0800Z/
NODAWAY MO-
259 AM CDT TUE APR 22 2008

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN NODAWAY COUNTY WILL
EXPIRE AT 300 AM CDT...

AT 255 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED...AND NO
LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN PLEASANT HILL.

LAT...LON 4030 9466 4013 9486 4013 9495 4033 9501
TIME...MOT...LOC 0759Z 209DEG 27KT 4029 9482

$$

21

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 22, 1:57 AM CDT, 30 minutes earlier.

Area forecast discussion, Apr 22, 1:57 AM CDT, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
157 AM CDT TUE APR 22 2008

.DISCUSSION...
WILL LET WATCH GO. MAY STILL HAVE SOME ISOLATED SEVERE STORMS THE
REST OF THE NIGHT WITH HAIL TO ONE INCH THE MAIN THREAT.

PC

&&

.PREVIOUS DISCUSSION...
/725 PM CDT MON APR 21 2008/
LINE OF TOWERING CU ALONG CONVERGENCE/CONFLUENCE BOUNDARY FROM WEST
OF TOPEKA TO JUST WEST OF EMPORIA BEGINNING SHOW BETTER VERTICAL
DEVELOPMENT...AND TRYING TO BREAK THROUGH CAPPING INVERSION.
CONTINUED DEVELOPMENT MAY EVENTUALLY BE AIDED BY VERY LEADING EDGE
OF SHORTWAVE PROGRESSING EAST THROUGH SRN COLORADO...AND WEAK
MIDLEVEL CAA. ALTHOUGH FREEZING LEVELS ARE QUITE HIGH (12.5K-13K
FT)...RATHER STEEP MIDLEVEL LAPSE RATES (AROUND 8 C/KM) AND CAPES
200-400 J/KG IN THE HAIL GROWTH REGION OF -10C TO -30C WOULD SUPPORT
MARGINALLY SEVERE HAIL IN THE STRONGEST UPDRAFT. SOME QUESTIONS
STILL REMAIN REGARDING THE ABILITY FOR ANY UPDRAFTS TO MAINTAIN
INTENSITY AND INTEGRITY WITH DEEP LAYER SHEAR ONLY JUST EXCEEDING
30KT...AND EXPECTED MORE PULSE MULTICELLULAR CHARACTERISTICS. IF A
SUSTAINED UPDRAFT CAN BE MAINTAINED AS THE CONVECTION ENTERS THE
CWA...PRELIMINARY CRITERIA FOR SEVERE HAIL WOULD BE 50 DBZ TO AROUND
30-35K FT AND 60 DBZ TO 20-25K FT. WHILE TEMPERATURE/DEWPOINT
SPREADS...MIDLEVEL DRY AIR...AND DCAPES IN EXCESS OF 1000 J/KG WOULD
SUPPORT THE POSSIBILITY OF THUNDERSTORM WINDS REACHING SEVERE
CRITERIA...NOCTURNAL COOLING AND FURTHER SATURATION AND COOLING OF
THE MIDLEVEL MAY PRECLUDE A SIGNIFICANT WIND DAMAGE THREAT.
OVERALL...SEVERE THREAT APPEARS TO BE QUITE MARGINAL AND CONDITIONAL
GIVEN OVERALL ATMOSPHERIC CONDITIONS...HOWEVER SEVERE WATCH WILL BE
IN EFFECT UNTIL 07Z (SEE STLWCNEAX FOR DETAILS).

21

/455 PM CDT MON APR 21 2008/
21Z SFC ANALYSIS INDICATES SFC FRONT HAS MOVED TO A
MARYVILLE TO TOPEKA LINE...WITH SOME INCREASED FORWARD ACCELERATION
NOTED...AS FORECAST BY THE 18Z NAM-WRF. MESOANALYSIS ALSO INDICATES
MODEST SFC CONVERGENCE ALONG THE FRONTAL BOUNDARY...WITH THE
GREATEST MAGNITUDE NEAR THE FRONTAL SEGMENT NEAR EMPORIA...WITH
LOWER 60 DEWPOINTS INTERSECTING THE BOUNDARY. HOWEVER...700 MB
ANALYSIS STILL SHOWS STOUT CAPPING INVERSION WITH +8C BUBBLE
COVERING MUCH OF THE WARM SECTOR ALONG THE KANSAS/MISSOURI
BORDER...SIGNIFICANTLY LIMITING THE DEPTH OF CONVECTIVE ELEMENTS.
PREFRONTAL MLCAPES ANALYZED BETWEEN 500 AND 1000 J/KG WITH A FAIR
AMOUNT OF CIN REMAINING DUE TO THE WARM NOSE.

VERY LITTLE CHANGE IN THINKING FROM THE PREVIOUS DISCUSSION
REGARDING CONVECTIVE INITIATION AND STORM MODE. PRIMARILY FOCUSING
ON TWO MAIN AREAS FOR THE NEXT COUPLE HOURS FOR STORM FORMATION 1)
COINCIDING WITH THE STRONGEST LOW LEVEL CONVERGENCE OVER CNTRL
KANSAS ALONG THE WRN EDGE OF THE WARM LAYER WHERE SOME WEAK MIDLEVEL
CAA SHOULD LEAD TO MORE MARGINAL DESTABILIZATION ALONG AN BEHIND THE
SFC FRONT AND IN CONJUNCTION WITH THE 850 MB FRONT...AND 2) OVER FAR
NWRN MISSOURI AND ERN NEBRASKA/SWRN IOWA ON THE NRN PERIPHERY OF THE
MIDLEVEL CAPPING IN AN AREA OF CONVERGENCE ALONG THE 850 MB FRONT
WITH MUCAPES AROUND 500 J/KG. OVERALL DYNAMIC FORCING STILL LOOKS TO
BE QUITE WEAK WITH ONLY NOTABLE MIDLEVEL WAVE ONLY NOW MAKING IT
INTO SRN COLORADO. FEEL THE LATEST 18Z GFS MAY HAVE THE BEST HANDLE
ON THE POST SFC FRONTAL CONVECTION ALONG THE 850 MB FRONT RATHER
THAN THE NAM-WRF WHICH MAY BE A BIT TOO ROBUST WITH SFC DEWPOINTS.
STILL CANNOT TOTALLY DISCOUNT PREFRONTAL CONVECTION AFTER DARK AS
SUGGESTED BY RUC FORECAST...AND EVEN HINTED AT BY GFS BUFR SOUNDINGS
CLOSER TO CNTRL MISSOURI.

21

/332 PM CDT MON APR 21 2008/
CU FIELD HAS DEVELOPED ACROSS EASTERN KANSAS INTO WESTERN MISSOURI
THIS AFTERNOON IN THE WAKE OF MORNING STRATUS. BRIEF MESO LOW WAS
EVIDENT VIA VIS SATELLITE IMAGERY WITH WEAK REFLECTION IN THE SFC
OBSERVATIONS JUST EAST OF SALINA DURING THE EARLY AFTERNOON HOURS.
THIS FEATURE HAS SINCE BECOME STRETCHED AND ELONGATED AS SFC FRONTAL
BOUNDARY HAS CREPT INTO THE AREA. OTHERWISE...CU FIELD ENHANCING THIS
AFTERNOON AS INSTABILITY AXIS SLOWLY EDGES NORTHWARD INTO EASTERN
KANSAS.

CURRENTLY BECOMING PESSIMISTIC IN REGARDS TO WHETHER SFC BASED
CONVECTION WILL DEVELOP AS STOUT CAPPING REMAINS IN PLACE THIS
AFTERNOON ALONG WITH A LACK OF SUBSTANTIAL UPPER LEVEL SUPPORT.
NEVERTHELESS IF A STORM CAN BREAK THROUGH THE CAP AND DEVELOP WITHIN
PREFERENTIAL ENVIRONMENT...MLCAPE VALUES ON THE ORDER OF 1000J/KG
SHOULD BE EDGING INTO EASTERN KANSAS BY LATER THIS AFTERNOON AHEAD OF
THE SOUTHEASTERLY ADVANCING COLD FRONT CURRENTLY MOVING INTO
NORTHWEST MISSOURI. DEEP LAYER SHEAR REMAINS MARGINAL FOR
SUPERCELLULAR DEVELOPMENT WITH 0-6KM BULK SHEAR VECTORS STRUGGLING
TO REACH 30KTS ACROSS EASTERN KANSAS INTO WESTERN MISSOURI.
THEREFORE...WOULD LIKELY SEE A MIX OF PULSE TO MULTICELL DEVELOPMENT
WITH PERHAPS A SUPERCELL OR TWO IN THE MIX. MORE LIKELY DEVELOPMENT
SEEMS TO BE ALONG AND NORTH OF SFC BOUNDARY THIS EVENING...MORE
FOCUSED ALONG H85 BAROCLINIC ZONE WHERE INITIATION CAN FOCUS ABOVE
THE INVERSION. THIS DEVELOPMENT HAS THE POTENTIAL TO BECOME STRONG
TO SEVERE AS ADVANCING UPPER LEVEL IMPULSE WILL INCREASE OVERALL
DEEP LAYER SHEAR BY LATER THIS EVENING HELPING TO SUSTAIN UPDRAFTS.
IN ADDITION...MID LEVEL LAPSE RATES CURRENTLY ON THE ORDER OF 8.5
C/KM WOULD SUPPORT VIGOROUS UPDRAFTS WITH THE POTENTIAL TO PRODUCE
LARGE HAIL. ALSO...LATEST MESOSCALE ANALYSIS SHOWING DCAPE AOA 1000
J/KG ACROSS THE AREA WHICH WOULD SUPPORT STRONG DOWNDRAFT POTENTIAL
WITH MORE VIGOROUS ACTIVITY...WHICH SEEMS PLAUSIBLE GIVEN AMOUNT OF
MID LEVEL DRY AIR ABLE TO EVAPORATIVELY COOL ANY PRECIP.

SLOW MOVING FRONT MAY STILL LINGER ACROSS THE EASTERN COUNTIES BY
TOMORROW MORNING WITH PRECIP CHANCES LIKELY FOCUSED ACROSS THIS AREA
BY THEN. PRECIP SHOULD WIND DOWN DURING THE DAY TOMORROW WITH A BRIEF
REPRIEVE BY THE AFTERNOON HOURS. FRONT DOESNT LOOK TO MAKE IT VERY
FAR SOUTH BEFORE STALLING BY TOMORROW NIGHT....MOST LIKELY ACROSS
SOUTHERN MISSOURI AS PRESSURE FALLS PROMOTE EASTERLY LLVL FLOW TO
TAKE SHAPE BY WEDNESDAY MORNING. WARM FRONT LIFTS BACK INTO THE AREA
BY WEDNESDAY AHEAD OF THE NEXT UPPER LEVEL SHORT WAVE TROUGH TO
AFFECT THE AREA. FINE TUNED POPS A BIT FOR WEDNESDAY FOCUSING MORE
TOWARDS THE NIGHT TIME PERIODS...MORE ALIGNED WITH STRONGER UPPER
LEVEL SUPPORT. NEVERTHELESS...AMPLE MOISTURE SHOULD BE IN PLACE FOR
PRECIPITATION PRODUCTION.

DEROCHE

MEDIUM RANGE...

MOISTURE CONTINUES TO OVERSPREAD THE REGION DURING THE DAY THURSDAY.
ECMWF/GFS SEND A SHORTWAVE NORTHEAST ACROSS THE REGION DURING THE
DAY THURSDAY...AHEAD OF A COLD FRONT. MODELS ALSO CONTINUE TO SHOW
THE COLD FRONT MOVING SOUTH ACROSS THE AREA DURING THE DAY
FRIDAY...ALBEIT SOMEWHAT SLOWER. DUE TO PRETTY GOOD RUN TO RUN
CONSISTENCY IN THE LAST DAY OR SO...HAVE BUMPED UP POPS A LITTLE
MORE FOR THE THURSDAY THROUGH FRIDAY TIMEFRAME. AIRMASS WILL BE
FAIRLY JUICY SO LOCALLY HEAVY RAIN WILL BE POSSIBLE.

WILL CONTINUE THE DRY FORECAST FOR LATE FRIDAY NIGHT INTO SATURDAY.
HAVE GONE AHEAD AND INTRODUCED SLIGHT CHANCE POPS FOR SUNDAY...AS
FAVORED MORE CONSISTENT ECMWF BRINGS THE NEXT COLD FRONT ACROSS AT
THAT TIME. WITH FRONTS WOBBLING BACK AND FORTH ACROSS THE REGION
THROUGHOUT THE THURSDAY THROUGH MONDAY TIMEFRAME...WILL STICK WITH
NEAR NORMAL TEMPS.

NRR

&&

.AVIATION...

FOR THE 06Z TAFS...AS THE COLD FRONT PUSHES INTO MISSOURI AFT
MIDNIGHT EXPECT SCATTERED THUNDERSTORMS. WITH COOLER AIR ADVECTING
SE...THIS WILL AID IN BOUNDARY LAYER SATURATION WITH MVFR/IFR CIGS
DEVELOPING BTWN 06-10Z. SOLAR INSOLATION AND DRIER AIR FILTERING
SOUTHEAST WILL ALLOW FOR RAPID INCREASE IN CEILING HEIGHTS TUESDAY
MORNING.

DB

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
Hazardous weather outlook, Apr 21, 12:56 PM CDT, 13 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1256 PM CDT MON APR 21 2008

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-221800-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-
PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-
BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-
RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-
CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY-
1256 PM CDT MON APR 21 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL
AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A COLD FRONT WILL PUSH SLOWLY SOUTHEAST INTO NORTHWEST MISSOURI AND
NORTHEAST KANSAS THIS AFTERNOON AND THEN ACROSS THE REMAINDER OF THE OUTLOOK
AREA TONIGHT. THUNDERSTORMS ARE EXPECTED TO DEVELOP IN THE VICINITY OF THE
FRONT THIS EVENING...WITH ADDITIONAL DEVELOPMENT POSSIBLE BEHIND THE
FRONT THROUGH THE EVENING AND OVERNIGHT HOURS. STRONG TO SOME SEVERE
THUNDERSTORMS WILL BE POSSIBLE ACROSS MUCH OF THE OUTLOOK
AREA...MAINLY SOUTHEAST OF A MOUND CITY MISSOURI TO GRANT CITY LINE
DURING THE EVENING AND OVERNIGHT HOURS TONIGHT. THE PRIMARY THREAT
WITH THE ANTICIPATED THUNDERSTORMS WILL BE LARGE HAIL AND DAMAGING
WINDS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE COLD FRONT WILL PUSH SOUTH OF THE REGION ON TUESDAY BEFORE
STALLING JUST SOUTH OF MISSOURI AND LIFTING NORTHWARD AS A WARM FRONT
WEDNESDAY. THIS FRONT WILL RETURN THE THREAT OF THUNDERSTORMS TO THE
AREA WEDNESDAY NIGHT THROUGH FRIDAY. AT THIS TIME IT IS TOO EARLY TO
DETERMINE IF ANY OF THIS ACTIVITY COULD BE SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THE EVENING AND TONIGHT.

DEROCHE

In the hours before

Special weather statement, Apr 22, 1:48 AM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
148 AM CDT TUE APR 22 2008

KSZ103-104-MOZ028-220715-
LEAVENWORTH-PLATTE-WYANDOTTE-
148 AM CDT TUE APR 22 2008

...SIGNIFICANT WEATHER ALERT FOR EASTERN LEAVENWORTH...NORTHWESTERN
WYANDOTTE AND SOUTHEASTERN PLATTE COUNTIES UNTIL 215 AM CDT...

AT 143 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR BASEHOR...MOVING NORTHEAST AT 32 MPH.

THIS STORM WILL BE NEAR...
  LANSING BY 200 AM CDT.
  PARKVILLE BY 210 AM CDT.
  WEATHERBY LAKE...PLATTE WOODS...LAKE WAUKOMIS AND 8 MILES SOUTHEAST
  OF PLATTE CITY BY 215 AM CDT.

THE TOWNS OF FAIRMOUNT...PIPER...WOLCOTT...POMEROY...WALDRON...FARLEY
AND KANSAS CITY INTL AIRPORT ARE ALSO IN THE PATH OF THIS STORM.

PENNY SIZE HAIL IS EXPECTED WITH THIS STORM.

21
Local storm report, Apr 22, 1:57 AM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
157 AM CDT TUE APR 22 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0153 AM     HAIL             BASEHOR                 39.13N 94.93W
04/22/2008  M1.00 INCH       LEAVENWORTH        KS   NWS EMPLOYEE

            ONE INCH HAIL

&&

HMORGAN
Special weather statement, Apr 22, 1:59 AM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
159 AM CDT TUE APR 22 2008

MOZ030-037-038-220730-
JACKSON-LAFAYETTE-RAY-
159 AM CDT TUE APR 22 2008

...SIGNIFICANT WEATHER ALERT FOR NORTHEASTERN JACKSON...NORTHWESTERN
LAFAYETTE AND SOUTHERN RAY COUNTIES UNTIL 230 AM CDT...

AT 157 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM ORRICK TO BUCKNER TO
BLUE SPRINGS TO INDEPENDENCE...MOVING EAST AT 26 MPH.

THESE STORMS WILL BE NEAR...
  BLUE SPRINGS...ORRICK AND LEVASY BY 205 AM CDT.
  GRAIN VALLEY BY 215 AM CDT.
  RICHMOND...WELLINGTON AND HENRIETTA BY 225 AM CDT.
  LEXINGTON AND HARDIN BY 230 AM CDT.

THE TOWNS OF FLEMING...NAPOLEON AND CAMDEN ARE ALSO IN THE PATH OF
THESE STORMS.

PENNY SIZE HAIL IS EXPECTED WITH THESE STORMS.

21
Special weather statement, Apr 22, 2:10 AM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
210 AM CDT TUE APR 22 2008

MOZ013-020-021-028-220745-
BUCHANAN-CLINTON-DE KALB-PLATTE-
210 AM CDT TUE APR 22 2008

...SIGNIFICANT WEATHER ALERT FOR NORTHEASTERN PLATTE...SOUTHEASTERN
BUCHANAN...SOUTHWESTERN DEKALB AND WESTERN CLINTON COUNTIES UNTIL 245
AM CDT...

AT 207 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES EAST OF
RUSHVILLE TO DEARBORN TO TRACY...MOVING NORTHEAST AT 37 MPH.

THESE STORMS WILL BE NEAR...
  CAMDEN POINT BY 215 AM CDT.
  AGENCY BY 220 AM CDT.
  EDGERTON BY 225 AM CDT.
  GOWER BY 230 AM CDT.
  CLARKSDALE...STEWARTSVILLE AND PLATTSBURG BY 245 AM CDT.

THE TOWNS OF DE KALB...FAUCETT AND EASTON ARE ALSO IN THE PATH OF
THESE STORMS.

NICKEL SIZE HAIL IS EXPECTED WITH THESE STORMS.

21
Special weather statement, Apr 22, 2:19 AM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
219 AM CDT TUE APR 22 2008

KSZ057-105-MOZ037-043-220745-
CASS-JACKSON-JOHNSON-MIAMI-
219 AM CDT TUE APR 22 2008

...SIGNIFICANT WEATHER ALERT FOR NORTHEASTERN MIAMI...NORTHWESTERN
CASS...SOUTHEASTERN JOHNSON AND SOUTHWESTERN JACKSON COUNTIES UNTIL
245 AM CDT...

AT 217 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR LOUISBURG...MOVING NORTHEAST AT 28 MPH.

NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM.

21
Local storm report, Apr 22, 2:23 AM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
223 AM CDT TUE APR 22 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0221 AM     HAIL             NAPOLEON                39.13N 94.09W
04/22/2008  E1.00 INCH       LAFAYETTE          MO   TRAINED SPOTTER

            QUARTER HAIL NW LAFAYETTE COUNTY

&&

HMORGAN

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 22, 12:21 AM CDTSevere Thunderstorm WarningEAXClay, Jackson, Platte39 min
Apr 22, 1:01 AM CDTSevere Thunderstorm WarningEAXClay, Jackson, Platte29 min
Apr 22, 1:31 AM CDTSevere Thunderstorm WarningEAXClay, Jackson, Lafayette, Ray29 min
Apr 22, 2:02 AM CDTSevere Thunderstorm WarningEAXAndrew, Holt28 min
Apr 22, 2:24 AM CDTSevere Thunderstorm WarningEAXLafayette, Ray36 min
Apr 22, 2:52 AM CDTSevere Thunderstorm WarningEAXJackson23 min
Apr 22, 3:22 AM CDTSevere Thunderstorm WarningEAXCass23 min
Apr 22, 3:41 AM CDTSevere Thunderstorm WarningEAXCass, Johnson34 min
Apr 22, 4:09 AM CDTSevere Thunderstorm WarningEAXBates, Cass, Henry36 min
Apr 22, 5:09 AM CDTAreal Flood AdvisoryEAXHenry6 hr
Apr 22, 8:34 AM CDTRiver Flood WarningEAXCass, Henry, Johnson21 hr
Apr 22, 12:27 PM CDTRiver Flood WarningEAXBates, Cass, Henry3 days

Nearby

Severe Thunderstorm Warnings in Missouri, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.